본문 바로가기
KERD
논문KCI 등재

한국의 노인환자에 대한 섬망 및 졸음 유발 약물의 사용평가

Evaluation of Drug Use Causing Delirium and Drowsiness in Elderly Patients of Korea

0

조회

0

다운로드

2

인용

0

참고문헌

키워드

주제분류약학

초록

In Korea, elderly population aged 65 and older are about 5.0% and 10.7% in 1990 and 2009, respectively. Since elderly people may experience physiologic changes with aging and their pharmacodynamic and pharmcokinetic parameters also have been undergone changes, several adverse drug reactions can occur more frequently than young people. Especially,neuropsychiatric adverse drug reactions such as delirium and drowsiness endanger elderly patients more. The purpose of this study is to evaluate the outpatient prescriptions using drug causing delirium and drowsiness in elderly patients aged 65 and older. We retrospectively reviewed prescriptions for elderly patients collected from four community pharmacies from January 2nd to February 1st, 2010. One pharmacy was located closed to a general hospital, and others were located closed to a internal medicine or an ENT clinic. The each number of the collected prescriptions was followings; Group A (n=496) from internal medicine department of a general hospital; Group B (n=44) from ENT department of general hospital; Group C (n=144) from internal medicine clinic; Group D (n=110) from ENT clinic. In result, in Group A, the average number of prescribed drugs causing delirium or drowsiness per Rx was 2.38 In Group B, the average number of prescribed drugs causing delirium or drowsiness per Rx was 2.09 In Group C, the average number of prescribed drugs causing delirium or drowsiness per Rx was 2.51. In Group D, the average number of prescribed drugs causing delirium or drowsiness per Rx was 2.72. Especially, in Group D, the percentage of prescription that drugs causing delirium or drowsiness per Rx prescribed more than 3 is 52.73% In all the 4 groups, over the 60%of drugs causing delirium and/or drowsiness per prescription of elderly patients were prescribed. It means elderly patients take 2 drugs causing delirium and/or drowsiness among 3 drugs, which is very serious. Frequently prescribed drugs causing delirium and/or drowsiness were followings; GI agents, antitussives & expectorants, histamine H1 antagonist,analgesics, antibiotics. Among these drugs, GI agents was high raking in all the 4 groups, and pharmacists should caution elderly patients when counseling. In the internal medicine groups (Group A,C), drugs concerning chronic diseases were prescribed frequently. In conclusion, pharmacist's role is important. Pharmacists are well informed of the drugs causing delirium or drowsiness and it is important to explain about ADRs slowly and easily to the elderly patients that receive drugs causing delirium or drowsiness. And institutional device is needed. For example, when doctors prescribe drugs for the elderly patients, message is needed that supply some informations about drugs causing delirium or drowsiness.

Abstract

In Korea, elderly population aged 65 and older are about 5.0% and 10.7% in 1990 and 2009, respectively. Since elderly people may experience physiologic changes with aging and their pharmacodynamic and pharmcokinetic parameters also have been undergone changes, several adverse drug reactions can occur more frequently than young people. Especially,neuropsychiatric adverse drug reactions such as delirium and drowsiness endanger elderly patients more. The purpose of this study is to evaluate the outpatient prescriptions using drug causing delirium and drowsiness in elderly patients aged 65 and older. We retrospectively reviewed prescriptions for elderly patients collected from four community pharmacies from January 2nd to February 1st, 2010. One pharmacy was located closed to a general hospital, and others were located closed to a internal medicine or an ENT clinic. The each number of the collected prescriptions was followings; Group A (n=496) from internal medicine department of a general hospital; Group B (n=44) from ENT department of general hospital; Group C (n=144) from internal medicine clinic; Group D (n=110) from ENT clinic. In result, in Group A, the average number of prescribed drugs causing delirium or drowsiness per Rx was 2.38 In Group B, the average number of prescribed drugs causing delirium or drowsiness per Rx was 2.09 In Group C, the average number of prescribed drugs causing delirium or drowsiness per Rx was 2.51. In Group D, the average number of prescribed drugs causing delirium or drowsiness per Rx was 2.72. Especially, in Group D, the percentage of prescription that drugs causing delirium or drowsiness per Rx prescribed more than 3 is 52.73% In all the 4 groups, over the 60%of drugs causing delirium and/or drowsiness per prescription of elderly patients were prescribed. It means elderly patients take 2 drugs causing delirium and/or drowsiness among 3 drugs, which is very serious. Frequently prescribed drugs causing delirium and/or drowsiness were followings; GI agents, antitussives & expectorants, histamine H1 antagonist,analgesics, antibiotics. Among these drugs, GI agents was high raking in all the 4 groups, and pharmacists should caution elderly patients when counseling. In the internal medicine groups (Group A,C), drugs concerning chronic diseases were prescribed frequently. In conclusion, pharmacist's role is important. Pharmacists are well informed of the drugs causing delirium or drowsiness and it is important to explain about ADRs slowly and easily to the elderly patients that receive drugs causing delirium or drowsiness. And institutional device is needed. For example, when doctors prescribe drugs for the elderly patients, message is needed that supply some informations about drugs causing delirium or drowsiness.

참고문헌 (30)

  1. 노인의 질병예방 및 건강증진 행위 실천을 위한 예측모형 구축, "윤종률", 보건복지부 건강증진연구원, ~ (2001)
  2. 김도훈, "노인 환자에서의 약물 사용 시 주의점", 가정의학회지, 28(11), pp.219~225 (2007)
  3. 손동렬, "노인환자의 약동·역학적 특징과 약물 사용의 주의사항", 대한임상노인의학회지, 6(3), pp.292~297 (2006)
  4. Moore A.R, "Drug-Induced Cognitive Impairment in the Elderly", Drugs & Aging, 15(1), pp.15~28 (1999)
  5. Shargel Leon, "Comprehensive Pharmacy Review Sixth Edition" (2007), Lippincott Williams & Wilkins
  6. 유형준, "노인의학" (1998), 서울대학교출판부
  7. Holroyd S, "Correlates of Psychotic Symptoms Among Elderly Outpatients", International Journal of Geriatric Psychiatry, 14(5), pp.379~384 (1999)
  8. Rummans T. A, "Delirium in Elderly Patients", Evaluation and Management Mayo Clinic Proceedings, 70(10), pp.989~998 (1995)
  9. Sharon K. Inouye, "Delirium in Older Persons", The New England Journal of Medicine, 354, pp.1157~1165 (2006)
  10. Alagiakrishnan K, "An Approach to Drug Induced Delirium in The Elderly", Post Graduate Medical Journal, 80, pp.388~393 (2004)
  11. Young J, "Delirium in Older People", British Medical Journal, 334, pp.842~843 (2008)
  12. David K. Conn, "Diagnosing and Managing Delirium in the Elderly", Canadian Family Physician, 47, pp.101~108 (2001)
  13. Tischa J. M, "Abnormal Neurotransmitter Metabolite Levels in Alsheimer Patients with a Delirium", International Journal of Geriatric Psychiatry, 21(9), pp.838~843 (2006)
  14. Short M. R, "Delirium Dilemma", Orthopedics, 30, pp.273~276 (2007)
  15. Fick Donna M, "Delirium Superimposed on Dementia: A Systemic Review", Journal of American Geriatrics Society, 50, pp.1723~1732 (2002)
  16. Chang Huan J, "Older Drivers and Cognitive Impairment", The Journal of the American Medical Association, 303(16) (2010)
  17. Berdot Sarah, "Inappropriate Medication Use and Risk of Falls - Aprospective Study in a Large Community-Dwelling Elderly Cohort", BioMed Central Geriatrics, 9(30) (2009)
  18. Robert G, "Medications and Multiple Falls in Elderly People - The St Louis OASIS Study", Oxford Journals, 20(6), pp.455~461 (1991)
  19. Bebarta VS, "Proton Pump Inhibitor-Induced Rhabdomyolysis and Hyponatremic Delirium", American Journal of Emergency Medicine, 26(4), pp.519.e1~519.e2 (2008)
  20. Teive Hello A. G, "Parkinsonian Syndrome Induced by Amlodipine; Case repor", Movement Disorders Society, 17(4), pp.833~835 (2001)
  21. Chait Maxwell, "Complications of Gastroesophageal Reflux Disease in the Elderly", Annals of Long-Term Care, 13(11) (2005)
  22. Cantu Thomas G, "Central Nervous System Reactions to Histamine-2 Receptor Blockers", Annals of Internal Medicine, 114, pp.1027~1034 (1991)
  23. 이준성, "위장관 운동질환의 약물요법", 임상내과지, 75(6) (2009)
  24. 김세규, "호흡기 증상완화제-진해제,거담제,항히스타민제-", Tuberculosis and Respiratory Diseases, 60(3), pp.261~269 (2006), 대한결핵및호흡기학회
  25. Darryl S. Chutka, "Inappropriate Medications for Elderly Patients", Mayo Clinic Proceedings, 79, pp.122~139 (2004)
  26. Penttila J, "Delirium in an Adolescent Patient During Treatment with Cephalexin", Journal of Adolescent Health, 39(5), pp.782~783 (2006)
  27. Moorthy N, "Levofloxacin-Induced Acute Psychosis", Indian Journal of Psychiatry, 50(1), pp.57~58 (2008)
  28. Cone L. A, "Delirium in the Elderly Resulting from Azithromycin Therapy", An International Journal of Neurosurgery and Neuroscience, 59(6), pp.509~511 (2003)
  29. Ozsoylar G, "Clarithromycin Monotherapy-Induced Delirium", Journal of Antimicbobial Chemotherapy, 59, pp.331~ (2007)
  30. 배종면, "약물처방 개선을 위한 선진국의 노력", 대한의사협회지, 2004(2), pp.144~149 (2004)

관련 논문AI추천

이 간행물의 다른 논문 (10건)